MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. E-Z CLEAN BLADE MOD 2.75IN; E-Z CLEAN BLADE MODIFIED 2.75 INCH

ETHICON ENDO-SURGERY, LLC. E-Z CLEAN BLADE MOD 2.75IN; E-Z CLEAN BLADE MODIFIED 2.75 INCH
Catalog Number 0012AM
Medical Device Problem Code Arcing of Electrodes (2289)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an right breast excisional biopsy procedure there was a small fire due to bovie tip.While the surgeon was using the insulated bovi for cautery, it connected with the adson forcep.A spark flew and landed on a nearby raytec.Smoke started to come from the raytec.She grabbed the raytec, placed it on floor and stepped on it to put out.The patient was unharmed.We pulled the bovi tip that was used. .
 
Additional Manufacturer Narrative
(b)(4).Date sent: 1/30/2024.B3: only event year known: 2024.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/12/2024.Investigation summary.The product was returned to for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the 0012am device was received with scratches on the insulation and coating.The tip appears to have been used extensively.A continuity test was performed, and no anomalies were noted.As part of ethicon endo surgery quality process all devices are manufactured, inspected, and released to approved specifications.The most likely cause of the observed damage is that the device may have come into contact with other instruments during the procedure when handling the device or possibly during a cleaning process with a metal pad and this could cause the reported event.A manufacturing record evaluation was performed for the finished device batch tjmemj, and no non-conformances were identified.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/11/2024.Investigation summary.The product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the 0012am device was received with scratches on the insulation and coating.The tip appears to have been used extensively.A continuity test was performed, and no anomalies were noted.As part of ethicon endo surgery quality process all devices are manufactured, inspected, and released to approved specifications.The most likely cause of the observed damage is that the device may have come into contact with other instruments during the procedure when handling the device or possibly during a cleaning process with a metal pad and this could cause the reported event.

Brand Name
E-Z CLEAN BLADE MOD 2.75IN
Common Device Name
E-Z CLEAN BLADE MODIFIED 2.75 INCH
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo PR 00969
Manufacturer (Section G)
ETHICON ENDO SURGERY INDEPENDENCIA
chihuahua
MX  
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
PR  
3035526892
MDR Report Key18606677
Report Number3005075853-2024-00825
Device Sequence Number13043565
Product Code GEI
UDI-Device Identifier10614559100103
UDI-Public10614559100103
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K081791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0012AM
Device Lot NumberTJMEMJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/19/2024
Supplement Date Received by Manufacturer03/07/2024
04/02/2024
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date03/12/2024
04/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown